Alert archive / New Jersey / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS New York, NY

July 1, 20165 counties in New Jersey; Richmond County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2016, 3:18 PM EDT for 5 counties in New Jersey; Richmond County, New York. It was in force for 57 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2016, 3:18 PM EDT (19:18 UTC)
Expired
Jul 1, 2016, 4:15 PM EDT
In force
57 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 90 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:40 PM EDTTSTM WND DMGSouth Orange, NJPOWER LINES DOWN
Jul 1, 3:40 PM EDTTSTM WND DMGUnion, NJSMALL TREES DOWN
Jul 1, 3:50 PM EDTTSTM WND DMGCaldwell, NJMULTIPLE REPORTS OF TREES AND POWER LINES DOWN
Jul 1, 3:50 PM EDTTSTM WND DMGFairfield, NJMULTIPLE REPORTS OF TREES AND POWERLINES DOWN
Jul 1, 3:55 PM EDTTSTM WND DMGCedar Grove, NJLARGE TREE UPROOTED ONTO 3 CARS AND HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:32 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

365 
WUUS51 KOKX 011918
SVROKX
NJC003-013-017-031-039-NYC085-012015-
/O.NEW.KOKX.SV.W.0022.160701T1918Z-160701T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
  UNION COUNTY IN NORTHEASTERN NEW JERSEY...
  EASTERN PASSAIC COUNTY IN NORTHEASTERN NEW JERSEY...
  HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...
  SOUTHWESTERN BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
  RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 415 PM EDT

* AT 318 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLONIA...OR
  OVER PLAINFIELD...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LINDEN AND SUMMIT AROUND 330 PM EDT. ELIZABETH...MILLBURN...UNION
  AND PORT RICHMOND AROUND 335 PM EDT. NEWARK...BAYONNE AND ORANGE
  AROUND 340 PM EDT. JERSEY CITY...HARRISON...CALDWELL AND KEARNY
  AROUND 345 PM EDT. HOBOKEN...BLOOMFIELD AND LYNDHURST AROUND 350
  PM EDT. PASSAIC...RUTHERFORD...SECAUCUS AND UNION CITY AROUND 355
  PM EDT. PATERSON...RIDGEFIELD AND TETERBORO AROUND 400 PM EDT.
  HACKENSACK...FORT LEE...HAWTHORNE AND MORNINGSIDE HEIGHTS AROUND
  405 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SPRINGFIELD...MONTCLAIR...HILLSIDE...LIVINGSTON...CLIFTON...BOGOTA...
ROSELLE...FRANKLIN LAKES...NUTLEY AND ELMWOOD PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.

LAT...LON 4057 7421 4059 7421 4061 7431 4060 7446
      4066 7440 4067 7440 4065 7445 4067 7446
      4076 7436 4077 7436 4079 7437 4086 7432
      4090 7434 4090 7427 4097 7428 4100 7431
      4105 7428 4087 7394 4075 7401 4053 7425
TIME...MOT...LOC 1918Z 220DEG 31KT 4059 7437 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JMC
1 follow-up statement
701 
WWUS51 KOKX 011945
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EDT FRI JUL 1 2016

NYC085-011954-
/O.CAN.KOKX.SV.W.0022.000000T0000Z-160701T2015Z/
RICHMOND NY-
345 PM EDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS PASSED WEST
OF THE AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.

LAT...LON 4065 7416 4072 7440 4073 7438 4076 7436
      4079 7437 4082 7433 4086 7432 4090 7434
      4090 7428 4089 7428 4090 7427 4097 7428
      4098 7429 4100 7430 4100 7431 4105 7428
      4087 7394 4079 7399
TIME...MOT...LOC 1944Z 216DEG 31KT 4078 7420 

$$

NJC003-013-017-031-039-012015-
/O.CON.KOKX.SV.W.0022.000000T0000Z-160701T2015Z/
ESSEX NJ-UNION NJ-PASSAIC NJ-HUDSON NJ-BERGEN NJ-
345 PM EDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR ESSEX...UNION...EASTERN PASSAIC...HUDSON AND SOUTHWESTERN BERGEN
COUNTIES...

AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
ORANGE...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LYNDHURST...SECAUCUS AND UNION CITY AROUND 350 PM EDT. 
  PASSAIC AND RUTHERFORD AROUND 355 PM EDT. 
  PATERSON...RIDGEFIELD AND TETERBORO AROUND 400 PM EDT. 
  HACKENSACK...FORT LEE AND HAWTHORNE AROUND 405 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SPRINGFIELD...MONTCLAIR...HILLSIDE...LIVINGSTON...CLIFTON...BOGOTA...
FRANKLIN LAKES...NUTLEY...ELMWOOD PARK AND TEANECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.

LAT...LON 4065 7416 4072 7440 4073 7438 4076 7436
      4079 7437 4082 7433 4086 7432 4090 7434
      4090 7428 4089 7428 4090 7427 4097 7428
      4098 7429 4100 7430 4100 7431 4105 7428
      4087 7394 4079 7399
TIME...MOT...LOC 1944Z 216DEG 31KT 4078 7420 

HAIL...<.75IN
WIND...60MPH
 
$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:49 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 1, 1:49 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service New York NY
149 PM EDT FRI JUL 1 2016

.SYNOPSIS...
A warm front approaches from the south today, followed by a cold
front crossing the Tri-State tonight. High pressure will
build in for the holiday weekend. Low pressure may track close
by Monday night and early Tuesday, then fair weather will return
through Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Tornado Watch 313 is now in effect for most of the Tri-State area.

There is an enhanced risk for severe thunderstorms across NYC, NE
NJ, and SW CT, as well as an enhanced risk for severe
thunderstorms across most of southern CT and western Long Island.
There is a slight risk for severe thunderstorms for eastern Long
Island.

Cold front continues to approach from the west. With abundant
instability and low-level moisture ahead of the front, can expect
showers and thunderstorms to develop across the region, some of
which will be strong to severe through this evening.

Currently 1000-1500 J/kg of SBCAPE across the region, along with
30-40 KT of Bulk Shear. Storms have fired up over eastern PA and
are slowly tracking to the NE. Storms will continue to develop
going through the afternoon over the region, and there is the
potential for damaging winds, large hail, as well as tornadoes.

In addition to the severe threat, with the abundant low level
moisture, there are some potential hydrologic concerns as well.
Refer to the hydrology section of the AFD for details.

The threat for storms falls off fairly rapidly from west to east
this evening (maybe lingering into the first part of the overnight
hours far eastern zones), as the surface cold front reflection of
the upper trough pushes to the east.

There is a moderate risk of rip currents at Atlantic Beaches into
this evening.

&&

.SHORT TERM /SATURDAY/...
Saturday will feature rising heights aloft, as the aforementioned
upper trough lifts to the northeast. The low-mid levels dry out
fairly quickly, so should see minimal, if any cloud cover - except
for maybe some diurnal cumulus over mainly higher elevations over
far N/W portions of the CWA.

Highs on Saturday were based on a blend of MAV/ECS/MET guidance,
NAM 2-meter temperatures and a mix down from 825-775 hPa per
BUFKIT soundings. Highs should be near to slightly above normal.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Saturday Night through the day Monday will feature fair weather with
near normal temperatures as high pressure moves slowly east across
the area. Day time heating will develop inland troughs that will aid
the development of weak sea breezes both Sunday and Monday afternoon.

Monday Night through Tuesday Morning, forecast models show a weak
upper level short wave advecting east along the southern edge of
the polar jet stream. There are enough differences in model track
guidance to include at least a 20% POP for widely sct TSTMS after
8 pm during Monday evening with both the latest operational runs
of the ECMWF and the NAM forecasting measurable QPF across NYC
during this time. If the track becomes suppressed and remains
further south of the area, fair weather will occur. If the track
lifts further north, then heavier showers and TSTMs could occur.
Stay Tuned.

Tuesday Afternoon through Wednesday Night will feature fair weather
with day time temperatures averaging slightly above normal in the
mid to upper 80s across the NYC Metro area.

Thursday through Friday, two successive troughs of low pressure
may cause mainly diurnal widely sct TSTMs during each afternoon as
humidity increases in an uncomfortable maritime tropical air mass
with day time highs in the mid and upper 80s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A cold front approaches late today and passes through this
evening. High pressure builds on Saturday.

Some fluctuations in ceilings from MVFR to VFR expected this
afternoon over the city terminals and at ISP and GON. There is a
chance that VFR prevails most of the afternoon over the city until
showers/thunderstorms reach the terminals.

Showers and thunderstorms become likely later this afternoon
starting around 20-21Z with MVFR possible. Thunderstorms may
include gusty westerly gusts over 40 KT during this period as
well. S-SSE winds speeds this afternoon 10-15 KT.

Improvements expected overnight as the front moves through and
winds shift to the W and then NW.

     ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Fluctuations between MVFR and VFR likely this
afternoon. Timing of showers/thunderstorms could by off by an
hour or two. Occasional gusts to 20 KT outside of any
shower/storm.

KLGA TAF Comments: Fluctuations between MVFR and VFR likely this
afternoon. Timing of showers/thunderstorms could by off by an
hour or two. Occasional gusts to 20 KT outside of any
shower/storm.

KEWR TAF Comments: Chance for MVFR ceilings this afternoon ahead
of any shower/storm. Timing of showers/thunderstorms could by
off by an hour or two. Occasional gusts to 20 KT outside of any
shower/storm.

KTEB TAF Comments: Fluctuations between MVFR and VFR likely this
afternoon. Timing of showers/thunderstorms could by off by an
hour or two. Occasional gusts to 20 KT outside of any
shower/storm.

KHPN TAF Comments: Fluctuations between MVFR and VFR likely this
afternoon. Timing of showers/thunderstorms could by off by an
hour or two. Occasional gusts to 20 KT outside of any
shower/storm.

KISP TAF Comments: Fluctuations between MVFR and VFR likely this
afternoon. Timing of showers/thunderstorms could by off by an
hour or two.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday Afternoon-Sunday Night...VFR. NW-W flow Saturday and
WSW- SW flow Sunday. Gusts up to 20KT for both days. Winds
diminish at night.
.Monday...VFR.
.Monday Night-Tuesday...Mainly VFR. Slight chance for
Showers/Thunderstorms.
.Wednesday...VFR.

&&

.MARINE...
** STRONG TO SEVERE THUNDERSTORMS LIKELY OVER THE WATERS AROUND
 LONG ISLAND THIS AFTERNOON AND EVENING **

A light to moderate pressure gradient over the waters around Long
Island through Saturday will keep sustained winds to 15 kt or
less. Some gusts to around 20 kt are possible due to an
approaching/passing cold front from late this afternoon into
Saturday. Seas should run 4 ft or less, and waves 2 ft or less
through Saturday as well.

Saturday Night through Monday...Winds and seas are forecast to
remain below Small Craft Advisory/SCA levels of 25 knots across
local coastal waters and 5 feet across Atlantic Ocean Coastal waters.

Monday Night through the day Tuesday...Winds and seas may reach SCA
levels as a wave of low pressure tracks east, passing just south of
the Atlantic Ocean coastal waters. This low may bring showers and
TSTMs along with reduced VSBY. Stay tuned to forecast updates.

&&

.HYDROLOGY...
Around 1/3-2/3 of an inch of basin average precipitation is
expected into this evening. However with precipitable waters
forecast to be around 1.75 inches, and the potential for strong
convection, locally heavy rainfall is possible. Areas receiving
locally heavy rainfall could experience minor flooding of
urban/poor drainage areas. With a forecast storm motion of
20-30kt, storms should be moving fast enough to minimize the flash
flood threat, unless localized training occurs.

It should be dry from late tonight into Monday.

From Monday night through early Tuesday, there is a chance of
rain depending on the future track of low pressure passing south
of the local area, with amounts ranging from 0 to 1 inch plus.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...GC/Maloit
NEAR TERM...MPS
SHORT TERM...Maloit
LONG TERM...GC
AVIATION...DS
MARINE...GC/Maloit
HYDROLOGY...GC/Maloit
Hazardous weather outlook, Jul 1, 1:39 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
139 PM EDT FRI JUL 1 2016

NYZ075-178-179-021000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW
YORK CITY METRO AREA.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-021000-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW
YORK CITY METRO AREA.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW
YORK CITY METRO AREA ON WEST AND NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ078-079-021000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW
YORK CITY METRO AREA ON WEST AND NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE
WATERS AROUND WESTERN LONG ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-021000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE
WATERS AROUND WESTERN LONG ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 1, 2:25 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
225 PM EDT FRI JUL 1 2016

NYZ067-011930-
ORANGE-
225 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ORANGE COUNTY...

AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MONTGOMERY...OR NEAR WALDEN...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEWBURGH...MIDDLETOWN...WALDEN...WARWICK...GOSHEN...NEW WINDSOR...
CHESTER...MONTGOMERY...FLORIDA...GARDNERTOWN...OAKLAND...
WASHINGTONVILLE...MAYBROOK...ORANGE LAKE...BALMVILLE...PINE BUSH...
SCOTCHTOWN...FIRTHCLIFFE AND VAILS GATE.

LAT...LON 4150 7448 4157 7442 4160 7435 4160 7433
      4163 7426 4163 7425 4160 7425 4158 7413
      4161 7413 4160 7409 4161 7407 4158 7405
      4159 7395 4153 7400 4145 7399 4131 7441
      4150 7467
TIME...MOT...LOC 1824Z 241DEG 22KT 4152 7427

PW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:15 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic24 min
Jul 1, 4:52 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Passaic, Union53 min
Jul 1, 5:02 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic, Union43 min
Jul 1, 5:12 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic48 min
Jul 1, 7:49 PM EDTSpecial Weather StatementOKXHudson26 min
Jul 1, 2:25 PM EDTSpecial Weather StatementOKXOrange65 min
Jul 1, 2:48 PM EDTSevere Thunderstorm WarningOKXOrange27 min
Jul 1, 3:54 PM EDTSpecial Weather StatementOKXOrange36 min
Jul 1, 4:10 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jul 1, 4:16 PM EDTSpecial Marine WarningOKX59 min
Jul 1, 5:11 PM EDTSpecial Marine WarningOKX49 min
Jul 1, 5:36 PM EDTSpecial Weather StatementOKXBronx, New York54 min
Jul 1, 6:06 PM EDTSevere Thunderstorm WarningOKXWestchester39 min
Jul 1, 6:32 PM EDTSpecial Weather StatementOKXSuffolk28 min
Jul 1, 6:38 PM EDTSpecial Weather StatementOKXNassau37 min
Jul 1, 6:51 PM EDTSevere Thunderstorm WarningOKXSuffolk54 min
Jul 1, 6:54 PM EDTSpecial Marine WarningOKX66 min
Jul 1, 7:51 PM EDTSpecial Weather StatementOKXSuffolk24 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.